Thunderstorm Wind, Logan
- When
- March 17, 9:10 PM CST
- Where
- Logan County, 3 mi W of Booneville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.133, -93.983
Thunderstorm winds downed several trees and power lines near Booneville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Thunderstorm winds downed several trees and power lines near Booneville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 17, 3:05 PM CST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 305 PM CST WED MAR 17 2004 .SHORT TERM...TONIGHT THROUGH SATURDAY INCREASING S-SWLY WINDS...LOW HUMIDITIES...AND PLENTY OF MID-MARCH SUNSHINE ALLOWED TEMPS TO WARM QUICKLY INTO THE 70S AS MOST LOCATIONS THIS AFTN. READINGS WERE STILL IN THE 60S OVER NERN AR. LOW LVL FLOW ALSO BRINGING HIGHER DEWPOINTS NWD JUST TO OUR WEST. READINGS IN THE MID 50S HAD WORKED INTO SRN AND CNTRL OK BY MID AFTN. ACTIVE NWLY FLOW ALOFT WILL BRING ANOTHER UPPER LEVEL SYSTEM...AND ASSOCD CDFNT...IN THE AREA TNGT AND THU. LOOKING AT CONVECTION FORMING LATER THIS EVENING OVER ERN OK/WRN AR AND THEN TRANSLATING E-SEWD LATER TONIGHT AND THU MRNG. EXPECT HIGHER SFC DEWPOINTS TO ADVECT NWD INTO MOST OF THE FA BY LATER THIS EVENING. SOME OF THE STORMS COULD REACH SVR LEVELS...WITH MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. STILL A QUESTION AS TO THE AMOUNT OF AVAILABLE INSTABILITY WHICH COULD LIMIT THE SVR POTENTIAL. CDFNT IS PROGGED TO STALL OUT NEAR THE AR/LA BORDER LATER ON THU. HAVE GONE WITH THIS SOLUTION FOR NOW. ONE NOTE...THE 18Z RUN OF THE MESOETA IS INDCG THE BNDRY STALLING FURTHER NWD OVER AR FOR LATER THU AND THU NIGHT. THIS MORNINGS GFS RUN WAS ALSO TRENDING NWD WITH THE PLACEMENT OF THE BNDRY. HOPEFULLY...LATER RUNS WILL COME INTO BETTER AGREEMENT. NEXT FRONT AND UPPER LEVEL FEATURE STILL PROGGED TO DROP SEWD AND APCH NRN AR LATE IN THE DAY SATURDAY. MODELS HAVE BEEN IN GOOD AGREEMENT THE LAST FEW DAYS ON TIMING WITH THIS NEXT FRONT. TEMPS WILL BE A PRIMARY FCST CONCERN THROUGHOUT THE SHORT TERM. HAVE TRENDED TOWARD THE WARMER GFS/ETA MOS OUTPUT FOR MINS WITH THESE MODELS HAVING A BETTER HANDLE ON LOW LVL MOISTURE TRENDS. EXPECT A DECENT WARMUP ON SAT AHEAD OF FRONT AND HAVE GONE A CAT OR TWO ABOVE MOS. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY BY SATURDAY NIGHT...COLD FRONT WILL BE MAKING ITS WAY INTO NORTHERN ARKANSAS. MAJORITY OF THE MOISTURE WILL BE POST FRONTAL...WITH ANY CONVECTION THAT DEVELOPS BEING ELEVATED IN NATURE. SYSTEM WILL MOVE SOUTH OF THE FORECAST AREA ON SUNDAY MORNING...WITH PARTIAL CLEARING FROM THE NORTH DURING THE AFTERNOON. SYSTEM WILL STALL AND WASH OUT OVER COASTAL LOUISIANA ON MONDAY. NORTHWESTERLY FLOW REGIME WILL CONTINUE TO HOLD OVER THE MIDSECTION OF THE COUNTRY THROUGH THE REMAINDER OF THE EXTENDED PERIOD. SEVERAL DISTURBANCES WILL MOVE DOWN IN THE MEAN FLOW. HOWEVER...LARGE SURFACE HIGH OVER THE SOUTHEASTERN UNITED STATES WILL ACT TO PRECLUDE ANY FORWARD MOMENTUM OF ANY SURFACE SYSTEMS APPROACHING FROM THE WEST THROUGH THE END OF THE PERIOD. THUS...WILL CONTINUE A DRY FORECAST...WITH VARIABLE CLOUD COVER EXPECTED. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 44/57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 510 PM CST WED MAR 17 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 510 PM CST WED MAR 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY OVER THE RED RIVER VALLEY OF NORTHEASTERN TEXAS WILL MOVE TO THE NORTHEAST DURING THE REMAINDER OF THIS AFTERNOON AND THIS EVENING...AND ACROSS ARKANSAS DURING THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE SYSTEM AS IT MOVES ACROSS THE AREA...AND INTERACTS WITH SEVERAL UPPER LEVEL LOWS MOVING OUT AHEAD OF THE SYSTEM. SOME STORMS MAY REACH SEVERE LIMITS. THE GREATEST THREATS FROM STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL AND EASTERN OKLAHOMA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE STORMS SHOULD MOVE INTO PARTS OF WESTERN AND NORTHWESTERN ARKANSAS LATE THIS EVENING. THE GREATEST THREAT FOR SEVERE STORMS WILL BE IN AREAS ALONG AND WEST OF A LINE FROM HARRISON TO MOUNT IDA TO MENA...BUT SEVERE STORMS MAY BE POSSIBLE FURTHER EAST LATER TONIGHT. PEOPLE ARE REMINDED TO KEEP AN EYE ON THE LATEST WEATHER CONDITIONS DURING THE REMAINDER OF THIS AFTERNOON AND TONIGHT...AND TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE CONCERNING THIS DEVELOPING WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY OVER THE WESTERN AND NORTHWESTERN PARTS OF THE AREA THIS EVENING...AND POSSIBLY IN OTHER AREAS FURTHER EAST DURING THE OVERNIGHT HOURS. 22
The Western Arkansas radar (KSRX), 39 km away, was scanning. The volume nearest the first event began at 03:08 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387439, 5387440.